Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 523, NWS Louisville, KY

September 7, 20125 counties in Kentucky; Clark County, Floyd County, Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Sep 7, 2012, 11:24 PM EDT for 5 counties in Kentucky; Clark County, Floyd County, Harrison County, Indiana. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 11:24 PM EDT (03:24 UTC)
Expired
Sep 8, 2012, 12:10 AM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Henry County, KY, Jefferson County, KY, Oldham County, KY, Shelby County, KY, Trimble County, KY

The radar

The Louisville radar (KLVX), 56 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 11:45 PM EDTTSTM WND DMGLouisville, KYTREES DOWN OVER WEST LOUISVILLE BETWEEN I-264 AND I-65.
Sep 7, 11:50 PM EDTTSTM WND DMGNew Albany, INLARGE TREE UPROOTED AT SLATE RUN ELEMENTARY.
Sep 7, 11:50 PM EDTTSTM WND GST 62Shively, KYTRAINED SPOTTER MEASURED A 62 MPH GUST IN SHIVELY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 7, 9:10 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1512 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

842 
WUUS53 KLMK 080324
SVRLMK
INC019-043-061-KYC103-111-185-211-223-080410-
/O.NEW.KLMK.SV.W.0523.120908T0324Z-120908T0410Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1124 PM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
  EASTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 1210 AM EDT

* AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CLARK SIDING TO EDWARDSVILLE TO CORYDON...MOVING 
  EAST-SOUTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  NEW WASHINGTON AND MACEDONIA...
  HIBERNIA AND OTTO...
  OLDHAM AND BETHLEHEM...
  SLIGO AND LOUISVILLE BOWMAN FIELD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3859 8521 3860 8509 3825 8523 3814 8539
      3815 8542 3811 8544 3808 8554 3809 8572
      3806 8580 3803 8622 3820 8617 3830 8587
      3861 8555 3861 8550 3859 8548 3859 8543
      3861 8543 3861 8521
TIME...MOT...LOC 0324Z 278DEG 42KT 3851 8566 3834 8583
          3821 8604
WIND...HAIL 60MPH <.50IN

$$

TWF
1 follow-up statement
283 
WWUS53 KLMK 080357
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1157 PM EDT FRI SEP 7 2012

INC019-043-061-KYC103-111-185-211-223-080410-
/O.CON.KLMK.SV.W.0523.000000T0000Z-120908T0410Z/
HARRISON IN-FLOYD IN-CLARK IN-JEFFERSON KY-OLDHAM KY-SHELBY KY-
TRIMBLE KY-HENRY KY-
1157 PM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1210 AM EDT
FOR WESTERN HENRY...SOUTHERN TRIMBLE...WESTERN SHELBY...OLDHAM...
JEFFERSON...SOUTHEASTERN CLARK...SOUTHEASTERN FLOYD AND CENTRAL
HARRISON COUNTIES...

AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM SULPHUR TO FLOYDSBURG TO HIGHVIEW...MOVING EAST AT 50 
MPH.

A WIND ESTIMATE OF AROUND 50 MPH WAS REPORTED BY HAM RADIO OPERATOR 
IN JEFFERSONVILLE INDIANA WITH THIS LINE OF THUNDERSTORMS.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  LOUISVILLE...
  VALLEY STATION...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  ROUTT AND JOYES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

LAT...LON 3861 8521 3859 8521 3860 8509 3825 8523
      3814 8539 3815 8542 3811 8544 3808 8554
      3809 8572 3806 8581 3803 8622 3816 8615
      3830 8587 3859 8547 3859 8543 3861 8543
TIME...MOT...LOC 0356Z 278DEG 42KT 3845 8519 3829 8536
          3816 8557
WIND...HAIL 60MPH <.50IN

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 11:02 PM EDT, 22 minutes earlier.

Area forecast discussion, Sep 7, 11:02 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1102 PM EDT FRI SEP 07 2012

.Mesoscale Discussion...
Issued at 1100 PM EDT Fri Sep 7 2012

Vigorous squall line making its way into southern Indiana at this
hour, with plenty of reports of strong and damaging wind gusts.
This line figures to move into the Louisville Metro just before
midnight EDT and will continue SE across central Kentucky.

SVR Watch 633 in effect until 3 AM EDT/2 AM CDT for the entire area,
and that should get the line pretty well into the Lake Cumberland
area. Main threats continue to be winds and near-continuous CG
lightning. SVR winds likely anywhere along the line, but some of the
bowing segments could produce hurricane-force gusts.

&&

.Short Term (Tonight through Saturday)...
Issued at 325 PM EDT Fri Sep 7 2012

...Strong Line of Storms Still Expected this Evening/Overnight...

Things remain pretty quiet across the CWA at this hour, although
expect scattered thunderstorm development across southern Illinois
and west central Kentucky over the next few hours. This will occur
with moisture convergence ahead of weak surface low over central
Missouri and ahead of a weak shortwave across SW MO. Best timing for
this early convection should be between 5 and 7 PM, west of I-65.
Expect these storms to be somewhat disorganized due to the lack of
deep layer shear at this point. However, strong instability will
couple with steep lapse rates and dry mid levels to create a
potential localized damaging wind and large hail (low wet bulb zero
heights) threat.

Chances for scattered storms will persist through mid evening hours
as large scale height falls overspread the Ohio Valley in advance of
the digging trough over the upper Midwest and weak shortwave from SW
MO moves into the area. Main event looks to get going in our
northwest CWA between 10 PM and Midnight EDT as a solid line of
storms develops ahead of a cold front. This line of storms will then
progress eastward to an SDF/BWG line around Midnight to 2 AM EDT,
and on to the Bluegrass through the pre-dawn hours. Main threats
will be heavy rainfall along with pockets of damaging winds.
Perhaps a very small tornado threat will still exist over southwest
Indiana at the initial onset of the event, however think the slower
timing is going to inhibit low level instability as we lose daytime
heating. The potential for a few bowing segments within the line
will exist as deep layer shear increases with the onset of a 30-40
knot low level jet beneath the right entrance region of a 80-100
knot upper level jet.

A couple of caveats to the timing and expected threats. Am a bit
concerned that we have trended the event too slow. Will need to
watch initial development of the line over NW Indiana/central
Illinois/MO Bootheel and how well the cold pool gets going. This
could ultimately cause the line to speed up faster than models are
showing. Other concern is that stronger winds will be able to make
it to the surface despite some degree of a low level inversion after
sunset. Will continue to monitor environment closely leading up to
the event.

Otherwise, have nearly a 100 percent chance of rain across the
entire CWA tonight, with most locations likely to get three quarters
of an inch to an inch and a half of rainfall. Frontal boundary moves
through from west to east around dawn to the late morning across the
CWA. Expect a steady northwest wind on Saturday with highs only in
the mid 70s. Skies will gradually scatter out from west to east
through the day.

.Long Term (Saturday Night - Friday)...
Issued at 300 PM EDT Fri Sep 7 2012

A dry 7 day forecast looks on track for this coming week as an upper
level trough hangs over the area Sunday and then upper level ridging
pushes into the region starting Monday.  The upper ridge looks to
slowly progress eastward from the Plains Monday to the Midwest by
mid week to the Carolinas/Virginias by late week.  This pattern will
provide for partly to mostly sunny skies every day next week and
pleasant fall-like temperatures.

High temperatures should range from the mid 70s to around 80 Sun/Mon
with a slightly cooler airmass in place.  As the ridge peaks over
the area by mid week, high temps should max out in the low to mid
80s Tues-Thurs.  As the ridge flattens and pushes off to the eastern
seaboard toward the end of the week, high temps should be limited to
the lower 80s.  Low temperatures will generally be in the 50s and
lower 60s with the coolest lows during the beginning of the week and
then gradually increasing each night toward the middle and end part
of the week.

&&

.Aviation (00Z TAF issuance)...
Issued at 740 PM EDT Fri Sep 7 2012

Convective clouds have been hard to come by this afternoon,
especially in SDF which remains in a local minimum for instability.
Only scattered Cu in BWG and LEX, which is largely fading with the
loss of heating.

Main challenge will be the timing and actual impact of the line of
strong/severe storms that is expected to move across Kentucky late
this evening and overnight. Have removed any isolated/scattered
activity ahead of the main line as it has failed to materialize.
Will introduce VCTS from NW to SE between 02Z and 05Z, and with only
moderate confidence regarding the evolution of the squall line, will
cover a few hours with a TEMPO for IFR visibilities. Actually do
expect off-and-on IFR for at least a part of this time period, and
while LIFR is quite possible in the worst part of the storms, it
will be too brief to include in the TAF.

Once the main squall line moves through well after midnight, look
for several hours of MVFR showers in the trailing stratiform precip
which could carry through until around daybreak Sat.

Behind the front we should see somewhat frisky NNW winds wish gusts
pushing 20 kt, but could be stronger if the clouds break earlier.
Otherwise VFR conditions through the day.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........AMS
Aviation.........RAS
Hazardous weather outlook, Sep 7, 3:43 PM EDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
343 PM EDT FRI SEP 7 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
343 PM EDT FRI SEP 7 2012 /243 PM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON OR EARLY
EVENING...ESPECIALLY WEST OF INTERSTATE 65. A FEW OF THESE STORMS
MAY BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY
RAINFALL.

THIS EVENING A POWERFUL SQUALL LINE IS EXPECTED TO PUSH ACROSS THE
ENTIRE REGION. THE LINE IS CURRENTLY FORECAST TO REACH DUBOIS
COUNTY AROUND 10 PM TO 12 AM EDT...LOUISVILLE AND BOWLING GREEN
AROUND MIDNIGHT TO 2 AM EDT...AND THE BLUE GRASS THROUGH THE PRE-
DAWN HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT WITH THESE STORMS.
ISOLATED TORNADOES WILL BE POSSIBLE AS WELL...ESPECIALLY IN
SOUTHERN INDIANA. LOCALLY TORRENTIAL RAINS CAN ALSO BE EXPECTED
WITH OVER AN INCH OF RAIN POSSIBLE IN JUST A FEW HOURS.

TAKE A FEW MOMENTS TODAY TO REVIEW YOUR SEVERE WEATHER SAFETY
PLAN. DO YOU HAVE FRESH BATTERIES IN YOUR NOAA WEATHER RADIO?

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT STRONG WINDS...WIND DAMAGE...AND
HAIL OF ANY SIZE BY CALLING THE SPOTTER LINE OR SENDING A REPORT
THROUGH E-SPOTTER...FACEBOOK...OR TWITTER.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS/AMS

In the hours before

Local storm report, Sep 7, 11:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND DMG     2 S PAOLI               38.53N  86.47W
09/07/2012                   ORANGE             IN   LAW ENFORCEMENT

            TREES DOWN ON SR37 SOUTH.

&&

EVENT NUMBER LMK1201075

MRC
Local storm report, Sep 7, 11:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1111 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND DMG     ORLEANS                 38.66N  86.45W
09/07/2012                   ORANGE             IN   LAW ENFORCEMENT

            TREES DOWN ALONG CR100 WEST.

&&

EVENT NUMBER LMK1201076

MRC
Local storm report, Sep 7, 11:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 S HAWESVILLE          37.88N  86.76W
09/07/2012                   HANCOCK            KY   CO-OP OBSERVER

            TREE DOWN ACROSS RAILROAD TRACKS.

&&

EVENT NUMBER LMK1201077

MRC
Local storm report, Sep 7, 11:21 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     TSTM WND GST     JASPER                  38.39N  86.94W
09/07/2012  M55 MPH          DUBOIS             IN   EMERGENCY MNGR

            MEASURED WIND GUST.

&&

EVENT NUMBER LMK1201078

TENHARMSEL
Local storm report, Sep 7, 11:22 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1122 PM EDT FRI SEP 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     1 S HAWESVILLE          37.88N  86.76W
09/07/2012                   HANCOCK            KY   EMERGENCY MNGR

            TREES DOWN WITHIN THE CITY LIMITS. ESTIMATED GUST OF 65
            MPH.

&&

EVENT NUMBER LMK1201079

MRC
Special weather statement, Sep 7, 11:23 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 PM EDT FRI SEP 7 2012

INZ076-077-084-090-080355-
CRAWFORD IN-HARRISON IN-ORANGE IN-WASHINGTON IN-
1123 PM EDT FRI SEP 7 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 35
MPH WINDS...

AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES SOUTH OF SALEM...AND MOVING EAST
AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BLUE RIVER AND FARABEE...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
86 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3858 8589 3849 8597 3849 8600 3845 8600
      3822 8619 3821 8657 3860 8622
TIME...MOT...LOC 0323Z 240DEG 53KT 3846 8607

JDG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 9:56 PM EDTSpecial Weather StatementLMKHancock, Ohio54 min
Sep 7, 10:34 PM EDTSpecial Weather StatementLMKHancock46 min
Sep 7, 10:36 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Sep 7, 10:52 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Ohio43 min
Sep 7, 11:00 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade40 min
Sep 7, 11:10 PM EDTSevere Thunderstorm WarningLMKTrimble40 min
Sep 7, 11:26 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Meade29 min
Sep 7, 11:52 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade28 min
Sep 8, 12:04 AM EDTSpecial Weather StatementLMKButler, Edmonson, Grayson, Hardin, Logan, Simpson and 1 more26 min
Sep 8, 12:09 AM EDTSpecial Weather StatementLMKFranklin, Henry, Shelby, Spencer46 min
Sep 8, 12:14 AM EDTSpecial Weather StatementLMKHart, Larue, Nelson46 min
Sep 8, 12:39 AM EDTAreal Flood AdvisoryLMKJefferson111 min
Sep 8, 12:44 AM EDTSpecial Weather StatementLMKAllen, Barren, Edmonson, Logan, Simpson, Warren26 min
Sep 8, 12:48 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Green, Harrison, Hart, Larue and 9 more42 min
Sep 8, 1:07 AM EDTSpecial Weather StatementLMKAllen, Barren, Butler, Edmonson, Logan, Simpson and 1 more43 min
Sep 8, 1:23 AM EDTSevere Thunderstorm WarningLMKLogan32 min
Sep 8, 1:29 AM EDTSpecial Weather StatementLMKAnderson, Bourbon, Clark, Fayette, Harrison, Nicholas and 2 more46 min
Sep 8, 2:02 AM EDTSpecial Weather StatementLMKAdair, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more43 min
Sep 8, 2:07 AM EDTSpecial Weather StatementLMKBourbon, Clark, Nicholas43 min
Sep 7, 8:30 PM EDTSpecial Weather StatementLMKDubois, Orange, Washington90 min
Sep 7, 9:50 PM EDTSevere Thunderstorm WarningLMKOrange, Washington45 min
Sep 7, 10:09 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange56 min
Sep 7, 10:13 PM EDTSevere Thunderstorm WarningLMKDubois, Orange32 min
Sep 7, 10:40 PM EDTSevere Thunderstorm WarningLMKClark, Crawford, Dubois, Harrison, Orange, Perry and 2 more40 min
Sep 7, 10:54 PM EDTSpecial Weather StatementLMKHarrison31 min
Sep 7, 11:06 PM EDTSevere Thunderstorm WarningLMKClark, Floyd, Harrison, Washington29 min
Sep 7, 11:23 PM EDTSpecial Weather StatementLMKCrawford32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.